Log in
Asthma UK community forum
12,166 members18,111 posts

weight gain

been taking predisolone on and off since before xmas as astma was not in control now been put on symbicort and more predisolone anyone know of any way to stop eating like a horse?

10 Replies
oldestnewest

I have this problem too, so would be interested in hearing what others have to say about it. I have been on pred on and off for a year, and my current course ends in a few weeks. I have put on over a stone in a few months.

I am planning on going to the gym, and do some fitness classes- increasing general fitness can't be a bad thing can it? I came out of hospital 2 weeks ago after another nasty chest infection/asthma bout. I feel fine now, so can't see the gym doing any harm.

Reply

Thanks for the message Trinity. it won't let me reply via private msg as it says you've opted out of Private msgs. Have had asthma since I was little, but only in the last year has it become bad and resulted in 3 hospital stays in 3 months.

I'm glad that there's someone else experiencing the same as me with pred. Will let you know how I get on in the gym. Take care of yourself. Sarah x

Reply

Know what you mean. 10 days of pred. End of course basically but in the last hour, I've polished off a packet of custard creams and most of a packet of Tunnocks Wafers. Both biscuits I normally maybe either not bother with or only take one of as not really a favourite.

Reply

I am the opposite.... when on pred I loose my appetite completly, I will be glad when I finish this 2 week course so I can enjoy a meal again as I find it hard to eat anything when I am on it, guess whichever way were not happy!

Snowy

Reply

Celery sticks in the fridge - you use more calories eating them than they actually contain!

Reply

I'm the opposite. Lost 5lb in 5 weeks and only force feeding myself as no appetite. Bu I know people who gain weight and they try not to have sweets and fatty stuff in. Celery, carrots etc prob a good idea? Hope you'll get sorted.

Love Lydia x

Reply

Cravings for jelly sweeties today. Friends find this very funny and asking if they should start knitting. LOL

Reply

Hi,

I've also had same problems but with hydrocortisone tablets and all the weight has gone on my stomach and nowhere else, I've given up with the doctors because they just say it's middle age spread but I'm only 35 and I eat a healthy diet with no chocs, biscuits, just fruit, veg, chicken and the odd piece of beef. Sometimes I don't know why I bother sticking to this because I still can't lose the weight around my middle and I do all the exercises to try and stop it, well as much as my body will let me do, I would like to do a lot more.

Good luck xxxxx

Reply

helen, good to see that i am not the only one taking the hydrocortisone type of tablet. also been on pred a lot as well, and can't stop eating, i just feel hungry all day. my nutritionist is not going to be happy with me...help!!

Reply

hi,same with me,like Helen just around the middle,a very funny shape at the moment,am hungry all the time,and although i'm really trying to eat healthily i.ve piled on a bit ,when i was on singulair I lost appetite completely,and a lot of weight,but its all gone back on and some,not getting out doesnt help,cant wait to get back to being able to go for a good walk,been on pred since early december!fran

Reply

You may also like...